• Previous Article
    Floquet solutions for the Schrödinger equation with fast-oscillating quasi-periodic potentials
  • DCDS Home
  • This Issue
  • Next Article
    Einstein-Lichnerowicz type singular perturbations of critical nonlinear elliptic equations in dimension 3
doi: 10.3934/dcds.2021044

Centralizers of partially hyperbolic diffeomorphisms in dimension 3

1. 

Queen's University, Kingston, Ontario

2. 

Ohio State University, Columbus, Ohio

* Corresponding author: Andrey Gogolev

Received  January 2021 Revised  January 2021 Published  March 2021

Fund Project: The first author was partially supported by the NSERC (Funding reference number RGPIN-2017-04592). The second author was partially supported by NSF DMS-1823150

In this note we describe centralizers of volume preserving partially hyperbolic diffeomorphisms which are homotopic to identity on Seifert fibered and hyperbolic 3-manifolds. Our proof follows the strategy of Damjanovic, Wilkinson and Xu [10] who recently classified the centralizer for perturbations of time-$ 1 $ maps of geodesic flows in negative curvature. We strongly rely on recent classification results in dimension 3 established in [5,6].

Citation: Thomas Barthelmé, Andrey Gogolev. Centralizers of partially hyperbolic diffeomorphisms in dimension 3. Discrete & Continuous Dynamical Systems, doi: 10.3934/dcds.2021044
References:
[1]

T. Adachi, Closed orbits of an Anosov flow and the fundamental group, Proc. Amer. Math. Soc., 100 (1987), 595-598.  doi: 10.1090/S0002-9939-1987-0891171-5.  Google Scholar

[2]

A. AvilaM. Viana and A. Wilkinson, Absolute continuity, Lyapunov exponents and rigidity Ⅰ: Geodesic flows, J. Eur. Math. Soc. (JEMS), 17 (2015), 1435-1462.  doi: 10.4171/JEMS/534.  Google Scholar

[3]

A. Avila, M. Viana and A. Wilkinson, Absolute continuity, lyapunov exponents and rigidity Ⅱ: Systems with compact center leaves, to appear in Erg. Th. Dyn. Syst. (Katok memorial issue), 2019, available at http://www.math.uchicago.edu/ wilkinso/papers/AVW2.pdf Google Scholar

[4]

T. Barbot, De l'hyperbolique au globalement hyperbolique, Habilitation à diriger des recherches, Université Claude Bernard de Lyon, 2005, available at https://tel.archives-ouvertes.fr/tel-00011278. Google Scholar

[5]

T. Barthelmé, S. R. Fenley, S. Frankel and R. Potrie, Partially hyperbolic diffeomorphisms homotopic to the identity in dimension 3, Part Ⅰ: The dynamically coherent case, arXiv e-prints (2019), arXiv:1908.06227. Google Scholar

[6]

T. Barthelmé, S. R. Fenley, S. Frankel and R. Potrie, Partially hyperbolic diffeomorphisms homotopic to the identity in dimension 3, Part Ⅱ: Branching foliations, arXiv e-prints (2020), arXiv:2008.04871. Google Scholar

[7]

T. Barthelmé and A. Gogolev, A note on self orbit equivalences of Anosov flows and bundles with fiberwise Anosov flows, MRL, 26 (2019). Google Scholar

[8]

M. I. Brin, Topological transitivity of a certain class of dynamical systems, and flows of frames on manifolds of negative curvature, Funkcional. Anal. i Priložen, 9 (1975), 9-19.   Google Scholar

[9]

K. Burns and A. Wilkinson, On the ergodicity of partially hyperbolic systems, Ann. of Math., 171 (2010), 451-489.  doi: 10.4007/annals.2010.171.451.  Google Scholar

[10]

D. Damjanovic, A. Wilkinson and D. Xu, Pathology and asymmetry: Centralizer rigidity for partially hyperbolic diffeomorphisms, To appear in Duke Math. J., (2019), arXiv:1902.05201. Google Scholar

[11]

S. Fenley and R. Potrie, Ergodicity of partially hyperbolic diffeomorphisms in hyperbolic 3-manifolds, arXiv e-prints, 2018, arXiv:1809.02284. Google Scholar

[12]

A. Hammerlindl and R. Potrie, Partial hyperbolicity and classification: A survey, Ergodic Theory Dynam. Systems, 38 (2018), 401-443.  doi: 10.1017/etds.2016.50.  Google Scholar

[13]

S. Hong and D. McCullough, Mapping class groups of 3-manifolds, then and now, Geometry and Topology Down Under, Contemp. Math., vol. 597, Amer. Math. Soc., Providence, RI, 2013, 53–63. doi: 10.1090/conm/597/11768.  Google Scholar

[14]

D. McCullough, Virtually geometrically finite mapping class groups of 3-manifolds, J. Differential Geom., 33 (1991), 1-65.  doi: 10.4310/jdg/1214446029.  Google Scholar

[15]

J. F. Plante, Anosov flows, Amer. J. Math., 94 (1972), 729-754.  doi: 10.2307/2373755.  Google Scholar

[16]

W. Parry and M. Pollicott, Zeta functions and the periodic orbit structure of hyperbolic dynamics, Astérisque (1990), 268pp.  Google Scholar

[17]

F. Rodriguez HertzM. Rodriguez Hertz and R. Ures, Accessibility and stable ergodicity for partially hyperbolic diffeomorphisms with 1D-center bundle, Invent. Math., 172 (2008), 353-381.  doi: 10.1007/s00222-007-0100-z.  Google Scholar

show all references

References:
[1]

T. Adachi, Closed orbits of an Anosov flow and the fundamental group, Proc. Amer. Math. Soc., 100 (1987), 595-598.  doi: 10.1090/S0002-9939-1987-0891171-5.  Google Scholar

[2]

A. AvilaM. Viana and A. Wilkinson, Absolute continuity, Lyapunov exponents and rigidity Ⅰ: Geodesic flows, J. Eur. Math. Soc. (JEMS), 17 (2015), 1435-1462.  doi: 10.4171/JEMS/534.  Google Scholar

[3]

A. Avila, M. Viana and A. Wilkinson, Absolute continuity, lyapunov exponents and rigidity Ⅱ: Systems with compact center leaves, to appear in Erg. Th. Dyn. Syst. (Katok memorial issue), 2019, available at http://www.math.uchicago.edu/ wilkinso/papers/AVW2.pdf Google Scholar

[4]

T. Barbot, De l'hyperbolique au globalement hyperbolique, Habilitation à diriger des recherches, Université Claude Bernard de Lyon, 2005, available at https://tel.archives-ouvertes.fr/tel-00011278. Google Scholar

[5]

T. Barthelmé, S. R. Fenley, S. Frankel and R. Potrie, Partially hyperbolic diffeomorphisms homotopic to the identity in dimension 3, Part Ⅰ: The dynamically coherent case, arXiv e-prints (2019), arXiv:1908.06227. Google Scholar

[6]

T. Barthelmé, S. R. Fenley, S. Frankel and R. Potrie, Partially hyperbolic diffeomorphisms homotopic to the identity in dimension 3, Part Ⅱ: Branching foliations, arXiv e-prints (2020), arXiv:2008.04871. Google Scholar

[7]

T. Barthelmé and A. Gogolev, A note on self orbit equivalences of Anosov flows and bundles with fiberwise Anosov flows, MRL, 26 (2019). Google Scholar

[8]

M. I. Brin, Topological transitivity of a certain class of dynamical systems, and flows of frames on manifolds of negative curvature, Funkcional. Anal. i Priložen, 9 (1975), 9-19.   Google Scholar

[9]

K. Burns and A. Wilkinson, On the ergodicity of partially hyperbolic systems, Ann. of Math., 171 (2010), 451-489.  doi: 10.4007/annals.2010.171.451.  Google Scholar

[10]

D. Damjanovic, A. Wilkinson and D. Xu, Pathology and asymmetry: Centralizer rigidity for partially hyperbolic diffeomorphisms, To appear in Duke Math. J., (2019), arXiv:1902.05201. Google Scholar

[11]

S. Fenley and R. Potrie, Ergodicity of partially hyperbolic diffeomorphisms in hyperbolic 3-manifolds, arXiv e-prints, 2018, arXiv:1809.02284. Google Scholar

[12]

A. Hammerlindl and R. Potrie, Partial hyperbolicity and classification: A survey, Ergodic Theory Dynam. Systems, 38 (2018), 401-443.  doi: 10.1017/etds.2016.50.  Google Scholar

[13]

S. Hong and D. McCullough, Mapping class groups of 3-manifolds, then and now, Geometry and Topology Down Under, Contemp. Math., vol. 597, Amer. Math. Soc., Providence, RI, 2013, 53–63. doi: 10.1090/conm/597/11768.  Google Scholar

[14]

D. McCullough, Virtually geometrically finite mapping class groups of 3-manifolds, J. Differential Geom., 33 (1991), 1-65.  doi: 10.4310/jdg/1214446029.  Google Scholar

[15]

J. F. Plante, Anosov flows, Amer. J. Math., 94 (1972), 729-754.  doi: 10.2307/2373755.  Google Scholar

[16]

W. Parry and M. Pollicott, Zeta functions and the periodic orbit structure of hyperbolic dynamics, Astérisque (1990), 268pp.  Google Scholar

[17]

F. Rodriguez HertzM. Rodriguez Hertz and R. Ures, Accessibility and stable ergodicity for partially hyperbolic diffeomorphisms with 1D-center bundle, Invent. Math., 172 (2008), 353-381.  doi: 10.1007/s00222-007-0100-z.  Google Scholar

[1]

Davi Obata. Symmetries of vector fields: The diffeomorphism centralizer. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021063

[2]

M. Grasselli, V. Pata. Asymptotic behavior of a parabolic-hyperbolic system. Communications on Pure & Applied Analysis, 2004, 3 (4) : 849-881. doi: 10.3934/cpaa.2004.3.849

[3]

Graziano Crasta, Philippe G. LeFloch. Existence result for a class of nonconservative and nonstrictly hyperbolic systems. Communications on Pure & Applied Analysis, 2002, 1 (4) : 513-530. doi: 10.3934/cpaa.2002.1.513

[4]

Zhengchao Ji. Cylindrical estimates for mean curvature flow in hyperbolic spaces. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1199-1211. doi: 10.3934/cpaa.2021016

[5]

Julian Koellermeier, Giovanni Samaey. Projective integration schemes for hyperbolic moment equations. Kinetic & Related Models, 2021, 14 (2) : 353-387. doi: 10.3934/krm.2021008

[6]

Petra Csomós, Hermann Mena. Fourier-splitting method for solving hyperbolic LQR problems. Numerical Algebra, Control & Optimization, 2018, 8 (1) : 17-46. doi: 10.3934/naco.2018002

[7]

Xinqun Mei, Jundong Zhou. The interior gradient estimate of prescribed Hessian quotient curvature equation in the hyperbolic space. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1187-1198. doi: 10.3934/cpaa.2021012

[8]

Suzete Maria Afonso, Vanessa Ramos, Jaqueline Siqueira. Equilibrium states for non-uniformly hyperbolic systems: Statistical properties and analyticity. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021045

[9]

Yinsong Bai, Lin He, Huijiang Zhao. Nonlinear stability of rarefaction waves for a hyperbolic system with Cattaneo's law. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021049

[10]

Benjamin Boutin, Frédéric Coquel, Philippe G. LeFloch. Coupling techniques for nonlinear hyperbolic equations. Ⅱ. resonant interfaces with internal structure. Networks & Heterogeneous Media, 2021, 16 (2) : 283-315. doi: 10.3934/nhm.2021007

[11]

Soonki Hong, Seonhee Lim. Martin boundary of brownian motion on Gromov hyperbolic metric graphs. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3725-3757. doi: 10.3934/dcds.2021014

[12]

Tong Li, Nitesh Mathur. Riemann problem for a non-strictly hyperbolic system in chemotaxis. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021128

[13]

Marian Gidea, Rafael de la Llave, Tere M. Seara. A general mechanism of instability in Hamiltonian systems: Skipping along a normally hyperbolic invariant manifold. Discrete & Continuous Dynamical Systems, 2020, 40 (12) : 6795-6813. doi: 10.3934/dcds.2020166

[14]

Danielle Hilhorst, Pierre Roux. A hyperbolic-elliptic-parabolic PDE model describing chemotactic E. Coli colonies. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021033

[15]

Changpin Li, Zhiqiang Li. Asymptotic behaviors of solution to partial differential equation with Caputo–Hadamard derivative and fractional Laplacian: Hyperbolic case. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021023

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (18)
  • HTML views (67)
  • Cited by (0)

Other articles
by authors

[Back to Top]